Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 1, 2021, 9:18 AM EDT for Cuyahoga County, Summit County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 9:18 AM EDT (13:18 UTC)
- Expired
- Apr 1, 2021, 10:15 AM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 13 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS81 KCLE 011318
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
918 AM EDT Thu Apr 1 2021
OHZ010-011-020>022-011415-
Summit OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
918 AM EDT Thu Apr 1 2021
...A line of snow showers will affect southwestern Portage...
Cuyahoga...eastern Medina...Summit and northeastern Lorain Counties
Until 1015 AM EDT....
At 917 AM EDT, radar indicated snow showers along a line extending
from 17 miles north of Avon Lake to near Parma, moving southeast at
40 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility dropping to less than one half of a mile...
Locations impacted include...
Cleveland, Akron, Medina, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville, Kent, Barberton, Solon, Avon Lake, Hudson,
Wadsworth and Twinsburg.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
To report hazardous weather conditions, go to our website at
weather.gov/cle and submit your report via social media, when you can
do so safely.
LAT...LON 4099 8124 4099 8177 4149 8209 4152 8199
4149 8195 4148 8189 4150 8180 4149 8174
4160 8154
TIME...MOT...LOC 1317Z 324DEG 41KT 4174 8210 4140 8184
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 1, 6:32 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 1, 6:32 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
632 AM EDT Thu Apr 1 2021
.SYNOPSIS...
A surface trough will cross the region this morning followed by
a weakening cold front this afternoon. Strong high pressure
will spread over the region from the northern Plains tonight.
This high will impact the region into Friday night. A warm
front will move across the area on Saturday and will wobble
near the central Great Lakes into early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
First round of moderate snow is beginning to decrease in
coverage and intensity as it drifts further inland away from
Lake Erie. We have had reports of 1 to locally 4 inches from
Huron County into NW PA. The 4 inch report was over southeastern
Huron County. Since the accumulating snow is about done in that
area we will not hoist any headlines.
Snow showers will become isolated to scattered by mid morning
and persist into early/mid afternoon. We then should see a
slight uptick as a reinforcing surge of cooler air arrives by
late afternoon into the early evening. So we will see an
increase of snow showers moving to the southeast off the lake
from the Port Clinton area eastward to the NY/PA border. Believe
these snow showers will have a hard time accumulating during
the day but we will have to watch where they are the most
persistent. Would not be surprised to see a few Special Weather
Statements to cover the heavier snow showers with reduced
visibilities for late afternoon/early evening. Highs today will
mostly be in the 30's. Unfortunately the wind will create brisk
conditions with wind chill values in the teens to lower 20's
through the day.
Snow showers should decrease fairly fast this evening but we do
think some lake effect snow flurries will continue through at
least 10 pm. Beyond that time high pressure should begin to
increase its influence with plenty of dry air spreading into the
region. Lows tonight will range from the upper teens across
inland NW PA to the mid/upper 20's.
Friday will be a dry day with lots of sunshine expected. All
the sunshine will help to warm temperatures. Highs will range
from the mid 30's across inland NW PA to the upper 40's across
NW OH.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Primarily fair weather is expected Friday night through Saturday
night. Aloft, a ridge builds slowly from the west. At the surface, a
ridge crests over our CWA Friday night as low temperatures reach the
lower 20's to lower 30's. Milder temperatures are expected Saturday
and Saturday night as low-level WAA takes hold on the backside of
the eastward-moving surface ridge. Saturday afternoon's highs should
reach the 50's to lower 60's and be followed by lows in the upper
30's to lower 40's Saturday night. A few rain showers are possible
Saturday evening into early Sunday morning, especially in northwest
PA, as a subtle shortwave trough ripples through the northwesterly
flow aloft and is accompanied by a weak surface trough passage.
Ridging aloft continues to build slowly from the west Sunday and
Sunday night, allowing northwesterly flow aloft to persist. At the
surface, ridging rebounds over our region and should allow fair
weather to return to the whole CWA. A weak MSLP gradient should
contribute to lake breeze development along and near the Lake Erie
shore during the afternoon through early evening. Highs should range
from the mid to upper 50's along and near the lakeshore to the lower
to mid 60's farther inland. Lows should reach the mid 30's to lower
40's Sunday night.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Weak surface ridging and fair weather should persist Monday as high
pressure aloft continues building from the west. A weak MSLP
gradient may once again allow a lake breeze to occur along and near
the Lake Erie shore by afternoon and continue into the early
evening. Highs should range from the upper 50's along the lakeshore
to the upper 60's to lower 70's farther inland. Scattered showers
are possible Monday night as a surface low moves across the northern
Great Plains toward the western Great Lakes and allows a surface
warm front to sweep northeastward through our CWA. Aloft, the ridge
crests over our region as a shortwave trough approaches from the
northwest. Lows should reach the 40's to lower 50's.
Forecast confidence decreases Tuesday through Wednesday as notable
model discrepancies exist. Westerly to northwesterly flow aloft and
embedded shortwave disturbances may affect our CWA. At the surface,
the low may move east-southeastward from the western Great Lakes to
open Atlantic waters well-offshore the Mid-Atlantic states. This low
track may allow the trailing cold front to drift southward toward
the OH Valley. Frontal forcing for ascent and a low-level return
flow of moist and unstable air from the Gulf of Mexico undergoing
isentropic ascent aloft, ahead of the front, may allow periods of
showers and thunderstorms to occur. Afternoon highs may reach the
60's to lower 70's both days. Lows may reach the mid 40's to lower
50's Tuesday night.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
VFR conditions are being reported across NW OH. However further
east in the snow showers MVFR/IFR conditions are being observed.
This first round of snow showers will continue to drift to the
southeast through mid morning with ceilings improving. Any
remaining snow showers through early/mid afternoon will become
isolated/scattered with MVFR/IFR conditions in them. Another
surge of moderate snow showers will move across the central and
eastern portions of northern OH into northwestern PA by late
afternoon and then progress southeast through early evening.
MVFR/IFR coverage area will increase with the uptick in snow
showers. After 02Z conditions should begin to improve with a few
flurries remaining until maybe 04Z across NE OH into NW PA.
Northwesterly winds will persist through the forecast period.
Most locations will see speeds between 8 and 15 knots with gusts
25 to 30 knots possible. Strongest gusts will be near the lakeshore.
Outlook...Non-VFR possible in rain showers across NW PA Saturday
night.
&&
.MARINE...
A Small Craft Advisory remains in effect west of Vermilion until 10
AM Friday. East of Vermilion, the Small Craft Advisory remains in
effect until 2 PM EDT Friday.
A cold front will sweep southward across Lake Erie this afternoon
through early evening. Otherwise troughing persists over the lake
through tonight. Winds trend north-northwesterly at 15 to 25 knots,
but should increase toward 30 knots with the frontal passage and for
several hours following the front. Waves as large as 4 to 8 feet are
expected through this evening, especially in the central and eastern
basins. Waves should subside to 5 feet or less by daybreak Friday.
Northwesterly winds of about 10 to 15 knots are expected on Friday
as high pressure builds from the west. Waves subside further to 3
feet or less by nightfall. Northwesterly winds of about 5 to 10
knots back to southwesterly Friday night as the ridge crosses Lake
Erie from west to east. Waves subside to 2 feet or less.
Southwesterly winds increase to about 10 to 15 knots Saturday as a
trough approaches from the northwest and interacts with the
departing ridge. Waves should trend 1 to 3 feet. Southwesterly winds
of 10 to 15 knots shift to westerly Saturday night with the
southeastward passage of the trough. Waves remain 1 to 3 feet.
Variable winds of 10 knots or less are expected Sunday through
Monday as high pressure reestablishes itself. Waves of 2 feet or
less are likely.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 2 PM EDT Friday for LEZ145>149.
Small Craft Advisory until 10 AM EDT Friday for LEZ142>144.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...MM
MARINE...JaszkaHazardous weather outlook, Apr 1, 3:50 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 AM EDT Thu Apr 1 2021 OHZ009>014-019>023-029>031-089-PAZ001>003-020800- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Snow accumulation will be possible through the day with 1 to 3 inches possible from Huron and Ashland counties eastward along the higher terrain of northeast Ohio then reaching inland northwestern Pennsylvania. A more persistent snow through sunrise will give way to isolated to scattered snow showers from mid morning through mid afternoon. Another heavier burst of snow may occur across northeast Ohio into northwest Pennsylvania by late afternoon into early evening. Motorists should be prepared for significant variability in visibilities through the day. Brief very slick conditions may develop with the heaviest bursts of snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>008-017-018-027-028-032-033- 036>038-047-020800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Crawford-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 1, 8:22 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
822 AM EDT THU APR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW 1 WSW CLEVELAND HEIGHTS 41.50N 81.58W
04/01/2021 M2.5 INCH CUYAHOGA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100821
BMLocal storm report, Apr 1, 8:24 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
824 AM EDT THU APR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM SNOW 1 WNW NORTH EAST 42.22N 79.85W
04/01/2021 M4.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100822
BMLocal storm report, Apr 1, 8:25 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
825 AM EDT THU APR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM SNOW 3 ENE MCKEAN 42.02N 80.09W
04/01/2021 M4.5 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100823
BMLocal storm report, Apr 1, 8:26 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 AM EDT THU APR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW 2 S HARPERSFIELD 41.73N 80.95W
04/01/2021 M2.0 INCH ASHTABULA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100824
BMLocal storm report, Apr 1, 8:28 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 AM EDT THU APR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM SNOW SOUTH EUCLID 41.52N 81.52W
04/01/2021 M2.3 INCH CUYAHOGA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100825
BMSpecial weather statement, Apr 1, 9:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
918 AM EDT Thu Apr 1 2021
OHZ010-011-020>022-011415-
Summit OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
918 AM EDT Thu Apr 1 2021
...A line of snow showers will affect southwestern Portage...
Cuyahoga...eastern Medina...Summit and northeastern Lorain Counties
Until 1015 AM EDT....
At 917 AM EDT, radar indicated snow showers along a line extending
from 17 miles north of Avon Lake to near Parma, moving southeast at
40 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility dropping to less than one half of a mile...
Locations impacted include...
Cleveland, Akron, Medina, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville, Kent, Barberton, Solon, Avon Lake, Hudson,
Wadsworth and Twinsburg.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
To report hazardous weather conditions, go to our website at
weather.gov/cle and submit your report via social media, when you can
do so safely.
LAT...LON 4099 8124 4099 8177 4149 8209 4152 8199
4149 8195 4148 8189 4150 8180 4149 8174
4160 8154
TIME...MOT...LOC 1317Z 324DEG 41KT 4174 8210 4140 8184
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:26 AM EDT | Special Weather Statement | CLE | Ashland, Huron, Lorain, Medina, Summit, Wayne | 64 min |
| Apr 1, 10:00 AM EDT | Special Weather Statement | CLE | Cuyahoga, Summit | 90 min |
| Apr 1, 10:39 AM EDT | Winter Weather Advisory | CLE | Cuyahoga, Summit | 8 hr |
| Apr 1, 2:44 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Lorain | 61 min |
| Apr 1, 3:20 PM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 55 min |
| Apr 1, 4:19 PM EDT | Special Weather Statement | CLE | Geauga, Mahoning, Portage, Stark, Summit, Trumbull and 1 more | 86 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.